Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 258, NWS Tallahassee, FL

July 31, 2016Dougherty County, Mitchell County, Worth County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 31, 2016, 3:08 PM EDT for Dougherty County, Mitchell County, Worth County, Georgia. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2016, 3:08 PM EDT (19:08 UTC)
Expired
Jul 31, 2016, 3:47 PM EDT
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dougherty County, GA, Mitchell County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 120 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 3:15 PM EDTTSTM WND DMGPutney, GATREE DOWN
Jul 31, 3:20 PM EDTTSTM WND DMG3 Ese East Albany, GATREE DOWN ON JOHNSON RD. TIME ESTIMATED BY RADAR.
Jul 31, 3:25 PM EDTTSTM WND DMG5 Sse Putney, GATREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1583 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WUUS52 KTAE 311908
SVRTAE
GAC095-205-321-312000-
/O.NEW.KTAE.SV.W.0258.160731T1908Z-160731T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EDT SUN JUL 31 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DOUGHERTY COUNTY IN GEORGIA...
  NORTHEASTERN MITCHELL COUNTY IN GEORGIA...
  SOUTHWESTERN WORTH COUNTY IN GEORGIA...

* UNTIL 400 PM EDT

* AT 308 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARINE CORPS
  LOGISTICS BASE...OR NEAR PUTNEY...MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PUTNEY...ALBANY...MARINE CORPS LOGISTICS BASE...TURNER CITY...
  EAST ALBANY...BRIDGEBORO...CRESTWOOD...SYLVESTER AIRPORT...
  RED ROCK...LIVINGSTON...ACREE...PECAN CITY...RADIUM SPRINGS...
  PARKERVILLE...ALFORDS AND WILLIAMSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3139 8390 3139 8417 3141 8417 3142 8415
      3143 8414 3144 8414 3144 8417 3162 8416
      3162 8389
TIME...MOT...LOC 1908Z 267DEG 7KT 3150 8402 

HAIL...<.75IN
WIND...60MPH
 
$$

11-MOORE
1 follow-up statement
535 
WWUS52 KTAE 311947
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT SUN JUL 31 2016

GAC095-205-321-311957-
/O.CAN.KTAE.SV.W.0258.000000T0000Z-160731T2000Z/
DOUGHERTY GA-MITCHELL GA-WORTH GA-
347 PM EDT SUN JUL 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGHERTY...
NORTHEASTERN MITCHELL AND SOUTHWESTERN WORTH COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3139 8390 3139 8417 3141 8417 3142 8415
      3143 8414 3144 8414 3144 8417 3162 8416
      3162 8389
TIME...MOT...LOC 1945Z 267DEG 7KT 3150 8393 

$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:52 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 31, 2:52 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
252 PM EDT SUN JUL 31 2016

.NEAR TERM [Through Tonight]...

High pressure remains in place over the northern Gulf coast with an
upper level shortwave trough over the Great Lakes. We have plentiful
moisture on tap with satellite PW estimates around 2" over much of
the area and the SPC mesoanalysis shows MLCAPE around 2000 J/kg and
SBCAPE around 3000 J/kg across the area. Between seabreeze forcing,
enhanced upper level divergence to our north from the trough, and
the available moisture and instability, we've already seen an active
start to convection this afternoon. Scattered to numerous
thunderstorms will continue through the evening hours and are
expected dissipate shortly after sunset. Overnight minimum
temperatures will be in the mid 70s, about 80 near the immediate
coastline.

.SHORT TERM [Monday Through Tuesday Night]...

A deep layer ridge will remain in place over our area during
the beginning of the week, with seasonably hot and humid
conditions persisting. While no significant upper level forcing
is expected, PWAT values of 2" or greater are expected throughout
the period, so ample moisture will be present. Combined with sea
breeze forcing and decent instability, this will result in decent
coverage of scattered showers and thunderstorms each afternoon
and early evening across our area. Precipitation chances will
mainly be in the 30-50% range inland each day, with highs in the
low-mid 90s and lows in the mid 70s. Along the coast, highs in
the upper 80s and lows in the upper 70s are expected.

.LONG TERM [Wednesday Through Sunday]...

No significant differences from the short term are expected
during this period, with the upper level jet remaining well to
our north and a deep ridge prevailing. One minor exception could
be a weak stationary front projected to stretch across the
Carolinas and southwestward into Georgia, which could help
enhance convection across our northeastern areas Thursday and
Friday. Otherwise, high PWAT values and sea breeze forcing will
continue to drive scattered showers and thunderstorms each
afternoon and early evening, with mainly isolated showers/storms
possible overnight through the morning hours.

&&

.AVIATION [Through 18Z Monday]...

Thunderstorms directly affecting terminals may cause gusty,
variable winds and reduction in visibility to IFR levels, but
otherwise VFR conditions are expected to prevail through the
period. Winds will be mostly below 10 knots and from the
southwest.

&&

.MARINE...

Light winds generally from 5 to 10 knots will prevail through the
next several days, leading to seas around a foot or less each day.

&&

.FIRE WEATHER...

RH values will remain well above critical thresholds for the next
several days. Therefore, no hazardous fire weather conditions are
expected.

&&

.HYDROLOGY...

No widespread flooding is anticipated. As usual for this time of
year, isolated areas of minor flooding cannot be ruled out due to slow
moving thunderstorms producing heavy rain.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  93  75  94  76 /  10  30  20  40  30
Panama City   80  89  79  89  79 /  20  30  10  30  20
Dothan        74  91  74  92  74 /  30  50  30  40  10
Albany        75  93  74  93  75 /  30  50  40  30  20
Valdosta      75  93  73  94  74 /  30  40  30  40  30
Cross City    75  93  74  94  75 /  20  30  20  30  20
Apalachicola  78  89  78  90  78 /  10  30  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Moore
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...Moore
MARINE...Lahr
FIRE WEATHER...Pullin
HYDROLOGY...Lahr

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:38 PM EDTAreal Flood AdvisoryTAEDougherty, Irwin, Tift, Worth112 min
Jul 31, 1:54 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell51 min
Jul 31, 2:34 PM EDTSevere Thunderstorm WarningTAEBaker, Decatur, Early, Miller, Seminole41 min
Jul 31, 3:02 PM EDTSevere Thunderstorm WarningTAEEarly, Miller, Seminole43 min
Jul 31, 3:22 PM EDTAreal Flood AdvisoryTAEBaker, Early, Miller, Mitchell3 hr
Jul 31, 3:45 PM EDTSevere Thunderstorm WarningTAEDecatur, Seminole45 min
Jul 31, 4:21 PM EDTSevere Thunderstorm WarningTAEDecatur, Grady39 min
Jul 31, 4:44 PM EDTSevere Thunderstorm WarningTAEGrady, Thomas46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.